I have psoriatic arthritis and my meds include humira, celebrex, tramadol, hydrocodone, and paxil. Wednesday of last week I had a seizure at my work. It was a grand mal and I've never had one before. Has anyone had a seizure due to meds or the arthritis? No Doctors have been able to tell me what exactly is wrong, but I have to go see a neurologist next week.
I'm sorry to hear that I get a lot of spasm,cramps but never a seizure I hope you are okay!!
Sorry, that must have been frightening for you. Wish I had some insight to offer you on this but this is something I have not experienced. Prayers your way. Hang in there.
So sorry to hear you are having these added problems! Do you have any other health issues? Problems with other organs or blood work? The reason I ask is because they keep testing me for Lupus even though I’ve already been diagnosed with PsA. If you have other unexplained issues as well they may test you for Lupus which can cause seizures. I am not a doctor so am not saying that is what you have…but there seems to be a lot of overlap with these autoimmune diseases. I wish you well and hope they are able to figure this out for you!
I am so sorry to hear about this Kiley! I will pray for your to find out what is going on, and to feel better soon!
Sorry to hear that you have had a seizure. I have had seizures over the past five years but they are not related to my PsA or my meds. I had a craniotomy for brain aneurysms in 2007 and have had problems with seizures ever since. I do not have Grand Mal's. I stare, pass out, wake up confused, and usually afterwards I am so fatigued, I sleep for hours. I just want to prepare you. Sometimes it is a long process to get to your diagnosis. EEG's can be negative at the time of the scan even though there is a problem. This happened to me many times over three years and then finally in January of this year, my EEG revealed the abnormality. This is not something that I usually share, especially on a public forum but I don't want you to get discouraged if you don't get an answer immediately. I wish you luck. I have done very well since my medication was reinstated. On January 6th 2012, I will be seizure free for one year!
Sorry to hear that you experienced this and hope you get answers to why it happened. HUGS and Prayers!
I am not a Dr But i know a friend who was taking Paxil and had some seizure activity as well. There is a side effect of seizure with paxil. I belive it's a small% but you may be that small%
Never Give Up!
I had black-out seizures about 15 years ago. Wasn't on PsA meds at the time, but was on pain meds. I think they lasted about a year and then disappeared. It was a huge relief. Was weaned off the seizure medication and haven't had one since. The doctor could never tell me why they started or why they suddenly disappeared.
My oldest son had Grand Mal seizures for a few years, so I know how frightening they are for both you and your loved ones.
Mike brings up a good point. There has been a lot of attorneys advertising for Paxil lawsuits lately. You should ask the neurologist what they think about it.
I hope the neurologist will be able to give you some answers. Keep us posted.
((( Hugs )))
A few years ago, I was between rheumies and was being treated by a wonderful friend who is a neurologist. Here's what he told me about tramadol. Tramadol lowers the seizure threshold. He says he has had many patients on tramadol just fall over with a seizure for no apparent reason. He cautioned me NEVER to have more than 50 mgs of the drug in my system at a time. In other words, do not take your meds a half hour early. Leave the specified time or more between doses. He said three 50 mg tramadol would be enough to induce seizure in a person with no history of seizure activity. When I saw your meds list, it just made me wonder. Not saying this is what happened, but it might be something to consider. If this is happening with the Paxil, too, you may have just found the answer to why you had the seizure. Good luck; I hope you get this figured out quickly!
Pain management took me off of tramadol and so far...no seizures!! The Marine Corps didn't let me go home for the holidays because i was a risk, so my Turkey wasn't complete. I hope all of your holidays went well. Thank you very much for sharing your knowledge with me.